Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 24, NWS Midland/Odessa, TX

March 15, 2008

NWS Midland/Odessa, TX issued this red flag warning at Mar 15, 2008, 5:24 AM CDT. It took effect at Mar 15, 2008, 7:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2008, 5:24 AM CDT (10:24 UTC)
In effect from
Mar 15, 2008, 7:00 AM CDT
Expired
Mar 15, 2008, 10:00 PM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 151024
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
524 AM CDT SAT MAR 15 2008

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE
MOUNTAINS FOR 20 FT WIND SPEEDS GREAT THAN 20 MPH...LOW RELATIVE
HUMIDITY VALUES...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND
EVENING ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND
THE DAVIS AND GUADALUPE MOUNTAINS FOR THE POSSIBILITY OF INCREASED
20 FT WINDS...CONTINUED DRY CONDITIONS...AND HIGH FIRE DANGER...

.AN UPPER LEVEL LOW MOVING TOWARDS THE AREA WILL CAUSE ANOTHER
INCREASING WINDS ACROSS THE GUADALUPE MOUNTAINS TODAY THEN
DEVELOPING FURTHER EAST INTO SUNDAY. THE CHRONICALLY DRY AIRMASS
WILL REMAIN ENTRENCHED OVER THE AREA INTO EARLY NEXT WEEK ALLOWING
RELATIVE HUMIDITY VALUES TO REMAIN IN THE LOW TEENS TO SINGLE
DIGITS ACROSS MUCH OF THE AREA. THIS WILL KEEP FIRE WEATHER
CONCERNS ELEVATED FOR THE NEXT FEW DAYS AS AFTERNOON TEMPERATURES
BEGIN TO WARM AGAIN AND WINDS INCREASE. 

NMZ114-TXZ258-151830-
/O.UPG.KMAF.FW.A.0020.080315T1800Z-080316T0000Z/
/O.NEW.KMAF.FW.W.0024.080315T1200Z-080316T0000Z/
/O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
424 AM MDT SAT MAR 15 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.
THE FIRE WEATHER WATCH WAS UPGRADED AND IS NO LONGER IN EFFECT. AN
ADDITIONAL FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING.

WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH
INCREASING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD TODAY ACROSS THE
GUADALUPE MOUNTAINS AND AGAIN ON SUNDAY AS CONDITIONS DETERIORATE
FURTHER EAST.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

NMZ115-TXZ057>060-067-074-080-151830-
/O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
524 AM CDT SAT MAR 15 2008 /424 AM MDT SAT MAR 15 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH
INCREASING DROUGHT CONDITIONS WILL CREATE POSSIBLE WEATHER
CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD ON SUNDAY
ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS
PECOS...AND THE DAVIS AND GUADALUPE MOUNTAINS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

13
1 follow-up statement
000 
WWUS84 KMAF 151936
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT SAT MAR 15 2008

...A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT FOR THE 
GUADALUPE AND DAVIS MOUNTAINS FOR 20 FT WIND SPEEDS GREAT THAN 20
MPH...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND
EVENING ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND
THE DAVIS AND GUADALUPE MOUNTAINS FOR THE POSSIBILITY OF INCREASED
20 FT WINDS...CONTINUED DRY CONDITIONS AND VERY HIGH TO EXTREME FIRE
DANGER...

.AN UPPER LEVEL LOW MOVING TOWARDS THE AREA HAS RESULTED IN 
INCREASED WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS
AFTERNOON.  THE CHRONICALLY DRY AIRMASS WILL REMAIN ENTRENCHED
OVER THE AREA INTO EARLY NEXT WEEK ALLOWING RELATIVE HUMIDITY
VALUES TO REMAIN IN THE LOW TEENS TO SINGLE DIGITS ACROSS MUCH OF
THE AREA.  THIS WILL KEEP FIRE WEATHER CONCERNS ELEVATED FOR THE
NEXT FEW DAYS AS AFTERNOON TEMPERATURES BEGIN TO WARM AGAIN AND
WINDS INCREASE.

TXZ074-161215-
/O.EXB.KMAF.FW.W.0024.000000T0000Z-080316T0300Z/
/O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
236 PM CDT SAT MAR 15 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.  
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING.

WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH
DRY FUELS HAS CREATED WEATHER CONDITIONS FAVORABLE FOR EXTREME
FIRE GROWTH AND SPREAD THIS AFTERNOON AND EVENING ACROSS THE
DAVIS MOUNTAINS. THESE CONDITIONS WILL AGAIN BE POSSIBLE SUNDAY
AFTERNOON AND EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL 
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ258-161215-
/O.EXT.KMAF.FW.W.0024.000000T0000Z-080316T0300Z/
/O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
136 PM MDT SAT MAR 15 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING.  A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITY...COMBINED WITH
DRY FUELS HAS CREATED WEATHER CONDITIONS FAVORABLE FOR EXTREME
FIRE GROWTH AND SPREAD THIS AFTERNOON AND EVENING ACROSS THE
DAVIS MOUNTAINS.  THESE CONDITIONS WILL AGAIN BE POSSIBLE SUNDAY
AFTERNOON AND EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL 
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ057>060-067-080-161215-
/O.CON.KMAF.FW.A.0021.080316T1800Z-080317T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
MARFA PLATEAU-
236 PM CDT SAT MAR 15 2008 /136 PM MDT SAT MAR 15 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

SUSTAINED WINDS OF 20 MPH OR GREATER WILL BE POSSIBLE SUNDAY
AFTERNOON AND EVENING.  SINCE MINIMUM AFTERNOON RH/S ARE EXPECTED
TO BE 5 TO 10 PERCENT...AND FIRE DANGER VERY HIGH TO EXTREME...A
FIRE WEATHER WATCH REMAINS IN EFFECT.  

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL 
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 15, 4:50 AM CDT, 34 minutes earlier.

Area forecast discussion, Mar 15, 4:50 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 AM CDT SAT MAR 15 2008

CORRECTED TO REMOVE THIS MORNINGS HIGH WIND WARNING FROM WWA SECTION.

.DISCUSSION...
UPGRADED THE FIRE WEATHER WATCH TODAY ACROSS THE GUADALUPE MOUNTAINS
WERE VERY DRY AND WINDY CONDITIONS ARE AGAIN EXPECTED TODAY.  RH
VALUES WILL BE IN THE SINGLE DIGITS FOR MOST LOCATIONS...WITH THE
EXCEPTION OF THE EXTREME NORTHEASTERN PORTIONS OF THE PERMIAN
BASIN...WHERE RH VALUES WILL BE NEAR 20 PERCENT TODAY. THIS WILL
LEAD TO ANOTHER DAY OF INCREASED FIRE WEATHER CONCERNS EVEN THOUGH
MOST LOCATIONS WILL NOT HAVE THE STRONGER WINDS NECESSARY FOR RED
FLAG CRITERIA.  SPC HAS MOST OF CULBERSON COUNTY AND WESTERN
PORTIONS OF EDDY COUNTY IN A DAY 1 CRITICAL FIRE WEATHER OUTLOOK FOR
TODAY GIVEN THE DRY CONDITIONS AND INCREASED WINDS THERE. SEE FIRE
WEATHER DISCO BELOW FOR ADDITIONAL INFORMATION.

TEMPS TODAY WILL NOT BE AS WARM AS YESTERDAYS DUE A WEAK FRONT THAT
IS MOVING THROUGH THE AREA THIS MORNING.  RIGHT NOW...WIND SHIFT
LINE IS EXTENDED ALONG A CARLSBAD...TO MIDLAND...TO SAN ANGELO
LINE.  COOLER AIR IS STILL NORTH OF THE AREA AND WILL LIKELY NOT
TRULY REACH THE FORECAST AREA.  EXPECT FRONTAL RESULTS TO MAINLY BE
OF A MODERATING NATURE TODAY...KEEPING HIGHS IN THE 70S FOR MOST
LOCATIONS WITH LOW 80S FOR THE TRANS PECOS AND RIO GRANDE AREAS.
THEN WE BEGIN A TRANSITION PATTERN INTO THE LATE WEEKEND/EARLY WORK
WEEK.

AN UPPER LEVEL SYSTEM CURRENTLY DEVELOPING AND DEEPENING IN THE
PACIFIC NORTHWEST WILL BEGIN BREAKING AWAY FROM THE NORTHERN STREAM
AND DROPPING INTO THE SOUTHWESTERN CONUS.  AS THE LOW DEVELOPS AND
MOVES SOUTH...MODELS BEGIN HINTING AT VERY STRONG WINDS ACROSS THE
GUADALUPE MOUNTAINS ON SUNDAY. THINK THEY MAY BE A BIT OVERDONE WITH
MET GUIDANCE SHOWING SUSTAINED 79KT FOR THE 14/00Z RUN AND 65KT FOR
THE 15/00Z RUN LAST NIGHT. THINK INHIBITING FACTOR WILL BE THE
SOUTHWEST COMPONENT TO THE WIND BUT FULLY EXPECT WINDY CONDITIONS TO
BE POSSIBLE.  TEMPERED VALUES IN GRIDS A BIT WITH MOS GUIDANCE BUT
STILL WORTHY OF ATTENTION.  AFTER COLLABORATION WITH LEAD FORECASTER
AND SURROUNDING OFFICES...WENT AHEAD AND HOISTED A HIGH WIND WATCH
FOR THE GUADALUPE MOUNTAINS GIVEN THE DECENT ODDS AT HIGH WINDS
THERE ON SUNDAY AFTERNOON AND INTO MONDAY MORNING.  RIGHT NOW...GFS
700MB WINDS INDICATE THE GREATEST POTENTIAL MAY VERY WELL BE NEAR
THE 17/06Z TIME FRAME...BUT ENOUGH INCREASE THROUGHOUT THE DAY
SUNDAY IS ENOUGH TO WARRANT THE TIMING CONCERNS.  LEFT FIRE WEATHER
WATCH INTACT AS WELL GIVEN THE LIKELIHOOD OF THE WINDY CONDITIONS AS
WELL AS THE CHRONIC DRY AIRMASS OVER THE AREA...ESPECIALLY WEST.

MODELS IN DECENT AGREEMENT THROUGH 12Z MONDAY WITH UPPER LEVEL
SYSTEM TAKING AIM ON WEST TEXAS AND SOUTHEAST NEW MEXICO.  AFTER
THAT...SOLUTIONS DIVERGE JUST ENOUGH TO MAKE PRECIP FORECAST
SOMEWHAT DIFFICULT IN REGARDS TO AREAL EXTENT.  REGARDLESS...ODDS
ARE BEST FOR EASTERN PORTIONS OF FORECAST AREA AS THE UPPER LEVEL
SYSTEM MOVES THROUGH THE AREA EARLY DURING THE WEEK.  OF PARTICULAR
INTEREST WILL BE THE DRYLINE SET UP THAT WILL OCCUR WITH THIS
PATTERN.  EXPECT THE DRYLINE TO BEGIN TIGHTENING UP SUNDAY AND
CONTINUE INTO MONDAY WHEN IT LOOKS TO REALLY MAKE ITS SURGE EAST
LATER IN THE AFTERNOON/EVENING.  EXPECT THAT SOME CONVECTIVE
ACTIVITY WILL BE POSSIBLE WITH THIS SET UP...WITH SEVERE WEATHER A
DEFINITE POSSIBILITY.  WILL CONTINUE TO MONITOR FOR BETTER AGREEMENT
AND CONTINUITY WITH MODEL SOLUTIONS.

AFTER THE UPPER LEVEL SYSTEM AND ASSOCIATED SURFACE FEATURES EXIT
THE AREA...EXPECT ANOTHER ZONAL PATTERN TO SET UP ALOFT WITH TEMPS
STEADILY INCREASING AGAIN THROUGH NEXT WEEKEND.  PRECIP CHANCE
REMAIN PRETTY LOW THROUGH THE EXTENDED.

THANKS EPZ AND ABQ FOR COLLABORATION.

&&

.FIRE WEATHER...
POOR RH RECOVERY LAST NIGHT FOR THE AREA WILL MAKE IT FAIRLY EASY
FOR RH VALUES TO AGAIN PLUMMET TODAY WHERE SINGLE DIGIT RH VALUES
WILL BE HAD AREA WIDE AGAIN TODAY. UPGRADED AND EXTENDED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS
TODAY FOR WINDY AND VERY DRY CONDITIONS AND CONTINUED CRITICAL FIRE
WEATHER.  HAVE SEEN LOCAL RED FLAG CRITERIA ON AND OFF DURING THE
NIGHT AT GDP...SO EXPECT WIDESPREAD CRITERIA TO BEGIN AS EARLY AS
SUNRISE TODAY.  STRONGEST WINDS WILL REMAIN MAINLY WEST BUT NOT
EXPECTING ANYWHERE ELSE TO REACH RED FLAG CRITERIA AT THIS TIME.

BETTER RH RECOVER IS EXPECTED SATURDAY NIGHT AS WINDS SHIFT TO THE
SOUTHEAST AND BEGIN TAPPING BACK INTO GULF MOISTURE.  THIS WILL ONLY
MARGINALLY HELP AS RH VALUES ALONG AND WEST OF THE TRANS PECOS AREA
WILL LIKELY DROP BACK DOWN TO NEAR 10 PERCENT ON SUNDAY UNDER
ANOTHER ROUND OF WINDY CONDITIONS.  SPC CONTINUES TO HIGHLIGHT FAR
WEST TEXAS AND SOUTHEAST NEW MEXICO FOR CRITICAL FIRE WEATHER
CONCERNS THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              75  48  74  55  /   0   0  10  20
CARLSBAD NM                77  46  76  46  /   0   0   0  10
DRYDEN TX                  85  54  73  55  /   0   0   0  10
FORT STOCKTON TX           83  52  83  52  /   0   0   0  10
GUADALUPE PASS TX          73  49  69  37  /   0   0   0   0
HOBBS NM                   75  47  75  47  /   0   0  10  10
MARFA TX                   77  38  77  43  /   0   0   0   0
MIDLAND INTL AIRPORT TX    76  47  75  51  /   0   0  10  10
ODESSA TX                  75  51  76  53  /   0   0  10  10
WINK TX                    84  50  85  51  /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 6 AM THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

     FIRE WEATHER WATCH FROM 12 PM TO 9 PM MDT SUNDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 12 PM SUNDAY TO 6 AM MDT MONDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 6 AM THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM
     MDT/ SUNDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM 12 PM SUNDAY TO 6 AM MDT MONDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

10/13
Hazardous weather outlook, Mar 14, 10:52 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1052 PM CDT FRI MAR 14 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-160400-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1052 PM CDT FRI MAR 14 2008 /952 PM MDT FRI MAR 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

STRONG WINDS WILL PERSIST ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH EARLY THIS EVENING...WITH SUSTAINED WINDS NEAR 40 MPH AND
GUSTS OF 60 TO 70 MPH.

A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION WILL SLOWLY COME
TO AN END ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO
THROUGH THE REMAINDER OF THIS EVENING. GUSTY WEST WINDS COMBINED
WITH UNSEASONABLY WARM TEMPERATURES AND EXTREMELY LOW RELATIVE
HUMIDITY VALUES NEAR 10 PERCENT WILL CONTINUE INTO THE EARLY
MORNING HOURS OF SATURDAY. THIS WILL PROVIDE A FAVORABLE ENVIRONMENT
FOR WIND DRIVEN WILDFIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE WEATHER CONCERNS WILL INCREASE AGAIN ACROSS THE GUADALUPE
MOUNTAINS SATURDAY AND SUNDAY...AND ACROSS THE SOUTHEASTERN NEW
MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN HORN AREA...THE
DAVIS MOUNTAINS...AND THE MARFA PLATEAU SUNDAY AS WINDS INCREASE
AGAIN AND RELATIVE HUMIDITY REMAINS VERY LOW ACROSS THESE
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:18 PM CDTWind AdvisoryMAFLoving, Ward, Winkler110 min
Mar 15, 5:04 AM CDTHigh Wind WatchMAF9 hr
Mar 15, 2:31 PM CDTHigh Wind WarningMAF40 hr
Mar 15, 2:31 PM CDTWind AdvisoryMAF30 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.